Extension of Beckert's Continuation Method to Variational Inequalities

Erich Miersemann, Hans Mittelmann

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

A theoretical foundation is given for a recently proposed continuation method for parameter‐dependent nonlinear variational inequalities in Hilbert space. The second derivative of one of the functional in the inequality is assumed to generate a quadratic form that is equivalent to the norm of the Hilbert space. The value of this functional is used as continuation parameter. Existence of local continuations is shown using a generalization of Beckert's continuation method for eigenvalue equations and extending continuation results obtained recently by the nuthors. In addition, uniqueness and monotonicity results are proven for these continuations.

Original languageEnglish (US)
Pages (from-to)183-195
Number of pages13
JournalMathematische Nachrichten
Volume148
Issue number1
DOIs
StatePublished - 1990

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Extension of Beckert's Continuation Method to Variational Inequalities'. Together they form a unique fingerprint.

  • Cite this